How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now
A new question is answered every 9 seconds

Hello. I am a 45 yo female, overweight and have been taking

This answer was rated:

Hello. I am a 45 yo female, overweight and have been taking amitriptyline 25mg for 2 years for migraine prevention. I went off of this med in January cold turkey and experienced very bad withdrawals. I had bloodwork done prior to going back on the medication and my fasting blood sugar was 120 with a1c of 6.1. This was an increase from 6 months prior when my fasting was 99 and a1c of 5.4. My doctor decided to give me metformin 500 mg at night. I took it for 3 weeks but did not like how I felt, shaky and dizzy all the time. I stopped taking it about a week ago and have been very careful with my diet for the last 2 months, avoiding carbs, no sugar, no soda. I have lost 16 pounds as a result of this. I've never had blood sugar issues before and now for the last 2 nights it has been dropping low around 10 pm. Last night it went to 51 and tonight it was 64. I'm very frustrated and I don't know why this is suddenly happening. Is it because of the metformin I took?
Hello,
Welcome to justanswer.com and thank you for your question.
I'm so sorry to hear of your discomfort. I will do whatever I can to help answer your questions .First I need a little more information-

Do you take alcohol?
Are you taking any other medications?
What is your present fasting blood sugar level?
Do you suffer from severe emotional stress or anxiety issue?

Kind Regards,
Dr. Robert



Customer: replied 3 years ago.
I do not drink at all because of the ami. My fasting blood sugar yesterday Thursday morning was 94 and this morning it was 91. I have been diagnosed with anxiety and panic attacks in the past. I took Pristiq for 3 years to treat it and got off of that medication after a year of counseling. I haven't had any panic attacks in over a year. I'm currently also taking Benicar 40mg for blood pressure. It is around 150/90 without medication and 120/80 with.
Dear Customer, Thanks for providing quick additional information. I'm so sorry to hear of your discomfort.

It sounds that you are experiencing symptoms of hypoglycemia (low blood sugar), Some of the common symptoms are-
Anxiety, drowsiness, excessive hunger, fast heartbeat, headache (continuing), nausea, shakiness, unusual tiredness or weakness.

Yes, it is possible that metformin has resulted in such irregularity with blood sugar levels.
Endocrine deficiencies may also cause such symptoms.
When sugar level is low, then you can eat candy, drink fruit juice or take glucose tablets to raise your blood sugar level.

Yes, Metformin withdrawal may be the most likely reason for such condition.
A thorough clinical examination has to be done by your doctor.
I would recommend that you visit your primary doctor for evaluation and get it managed.

Please let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.




Dr. Robert and 2 other Medical Specialists are ready to help you
Hello.
How are you doing? Let me know if you have any more follow up questions.
Thank you and take care.
Dr. Robert
Customer: replied 3 years ago.
I'm doing much better now. By Monday I had pretty much returned to normal. I've been keeping tabs on my levels and my fasting sugar has been between 80-90 all week and no more crashes at night. Thanks again for your help. It was a very frustrating thing to go through.
Dear Customer,

Good to hear that you are feeling better. Sounds good, that your fasting blood sugar is within normal range.
I wish for your good health.

If there’s more I can do, please use the reply tab and let me know how I can be of further assistance.
My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions. Thank you for your business